Alert archive / Michigan / Small Craft Advisories in 2016
Small Craft Advisory 14, NWS Gaylord, MI
NWS Gaylord, MI issued this small craft advisory at Feb 15, 2016, 4:21 AM EST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Feb 15, 2016, 4:21 AM EST (09:21 UTC)
- Expired
- Feb 15, 2016, 12:00 PM EST
- In force
- 8 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted.
775 WHUS73 KAPX 150921 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 421 AM EST MON FEB 15 2016 LHZ346-LMZ341-151600- /O.NEW.KAPX.SC.Y.0014.160215T0921Z-160215T1700Z/ ST IGNACE TO FALSE DETOUR CHANNEL- SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- 421 AM EST MON FEB 15 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON EST TODAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL NOON EST TODAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Feb 15, 4:15 AM EST, 6 minutes earlier.
Area forecast discussion, Feb 15, 4:15 AM EST, 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GAYLORD MI 415 AM EST MON FEB 15 2016 .NEAR TERM...(TODAY THROUGH TONIGHT) ISSUED AT 415 AM EST MON FEB 15 2016 ...LIGHT PRECIP CHANCES HEADING INTO THE WARM UP... HIGH IMPACT WEATHER POTENTIAL: MINIMAL...PERHAPS SOME SPOTTY FREEZING DRIZZLE TONIGHT. OVERVIEW: LONG WAVE TROUGHINESS REMAINS ACROSS EASTERN NOAM THIS MORNING ALTHOUGH CORE OF COLDEST AIR THAT PAID US A VISIT OVER THE WEEKEND HAS MODERATED/RETREATED BACK NORTH. LONG WAVE RIDGING REMAINS ACROSS THE WESTERN CONUS ALTHOUGH IT HAS ALSO FLATTENED A BIT WITH SOME WARMER PACIFIC AIR ATTEMPTING TO SPREAD BACK THROUGH THE CONUS. HERE AT HOME...SHORT WAVE/THERMAL TROUGH AXIS IS CURRENTLY PRESSING INTO THE FAR WESTERN GREAT LAKES...ALONG THE WESTERN EDGE OF THE RETREATING COLD AIR...WITH SFC HIGH PRESSURE ALONG THE ATLANTIC COAST. INITIAL WARM ADVECTION FORCING HAS SPREAD CLOUD COVER AND SOME LIGHT SNOW INTO THE CWA DURING THE OVERNIGHT HOURS. MODEST STUFF OVERALL...ALTHOUGH RADAR RETURNS HAVE TICKED UPWARD OVER PARTS OF NRN LOWER MICHIGAN IN THE LAST HOUR OR SO. SLIGHTLY BETTER FORCING AND A LITTLE MORE WIDESPREAD LIGHT SNOWS NOTED BACK ACROSS WISCONSIN...COINCIDENT WITH THE LOW-MID LEVEL TROUGH AXIS MOVING THROUGH THAT AREA. TODAY...INITIAL BAND OF WARM ADVECTION FORCING AND OVERALL LIGHT SNOW WILL CONTINUE TO LIFT NORTHWARD THROUGH THE CWA EARLY THIS MORNING...AND MAY BRING AN INITIAL LIGHT COATING OF SNOW TO MANY AREAS. THEN...UPSTREAM LOW-MID LEVEL TROUGH AXIS WILL SLOWLY CROSS THE REGION LATER THIS MORNING AND THROUGH THE AFTERNOON... DRAGGING UPSTREAM BATCH OF WIDESPREAD LIGHT SNOW THROUGH THE REGION...BEFORE MOVING ON TO THE EAST BY LATE AFTERNOON. BUT ALL TOLD...MOST AREAS SHOULD SEE LESS THAN AN INCH IN TOTAL BY EVENING. ONLY EXCEPTION OF COURSE...LAKE ENHANCEMENT. LOW LEVEL SOUTHERLY FLOW INITIALLY WILL KEEP LAKE EFFECT/ENHANCED SNOWS OUT OF THIS CWA. IN FACT...REGIONAL RADAR PLOT THIS MORNING REVEALS PART OF A FAIRLY WELL DEVELOPED LONG AXIS LAKE MICHIGAN BAND JUST OFF THE EASTERN WISCONSIN SHORELINE (EAST OF MANITOWOC). VEERING LOW LEVEL FLOW THROUGH THE DAY WILL EVENTUALLY PUSH ONGOING LAKE EFFECT/ENHANCED SNOW SHOWERS ACROSS WESTERN MACKINAC COUNTY INTO THE STRAITS AS WELL AS PARTS OF NW LOWER MICHIGAN. THUS...HAVE NUDGED UP ACCUMULATIONS ACROSS WESTERN MACKINAC COUNTY AND A FEW SPOTS OF NW LOWER MICHIGAN AS A RESULT. BUT...DAY SHIFT WILL HAVE TO KEEP AN EYE ON THIS SNEAKY S/SW FLOW LAKE EFFECT AS WE GO THROUGH THE DAY. THE KIND OF STUFF THAT BRINGS A SURPRISE 6 INCHES FOR A FEW SPOTS. TONIGHT...TROUGH AXIS AND SYNOPTIC FORCING/BACKGROUND LIGHT SNOW SHOULD BE COMPLETELY DONE BY EARLY EVENING...WITH WARMER AIR THEN MAKING INROADS INTO NRN MICHIGAN THROUGH THE NIGHT. JUST COLD ENOUGH THIS EVENING FOR SSW FLOW LAKE EFFECT TO IMPACT AREAS AROUND THE STRAITS AND A SLIVER OF NW LOWER MICHIGAN THIS EVENING...AND WILL CARRY SOME HIGH POPS/LIGHT ACCUMULATIONS FOR THOSE AREAS ACCORDINGLY. ALSO...FORECAST SOUNDINGS DO SUGGEST THE POSSIBILITY OF SOME SPOTTY LIGHT FREEZING DRIZZLE ACROSS THE HIGHER TERRAIN OF NRN LOWER MICHIGAN THIS EVENING...ALTHOUGH I DON/T BELIEVE IT WILL BE TO BIG OF A DEAL/IMPACT. && .SHORT TERM...(TUESDAY THROUGH WEDNESDAY NIGHT) ISSUED AT 415 AM EST MON FEB 15 2016 HIGH IMPACT WEATHER POTENTIAL: MINIMAL. PATTERN SYNOPSIS/ANTICIPATED EVOLUTION: RELATIVELY CONVOLUTED UPPER TROUGH PATTERN EXPECTED TO BE FOUND OVER THE UPPER MS RIVER VALLEY AND GREAT LAKES REGION TUESDAY/WEDNESDAY -- WITH SEVERAL ASSOCIATED EMBEDDED SHORT WAVES. ONE SHORT WAVE WILL DRIVE A STRONG STORM SYSTEM UP THE EAST COAST...ANOTHER WILL SUPPORT A WEAKER SYSTEM OVER THE OHIO VALLEY...AND YET ANOTHER WILL BRING MAINLY LIGHT SNOW SHOWERS TO PARTS OF THE MIDWEST AND GREAT LAKES LATE TUESDAY INTO WEDNESDAY. TUESDAY AND TUESDAY NIGHT...REGION WILL INITIALLY FIND ITSELF NESTLED BETWEEN AFOREMENTIONED SHORT WAVES...WITH WEAK SURFACE RIDGING ACTUALLY EXPECTED TO BE IN PLACE EARLY TUESDAY. UPSTREAM SHORT WAVE ALOFT AND A WEAK SURFACE TROUGH WILL DROP THROUGH LAKE SUPERIOR BY LATE TUESDAY AND TUESDAY NIGHT. WITH A BAND OF MID LEVEL MOISTURE AND H8 TEMPS DROPPING BACK TOWARD -14C...EXPECT SOME SNOW SHOWERS BEGINNING LATE TUESDAY OR TUESDAY EVENING. ACCUMULATIONS EXPECTED TO BE LIGHT. PERHAPS MOST NOTEWORTHY...TEMPS WILL BE A BIT MILDER...WITH HIGHS TUESDAY RANGING FROM AROUND 30 TO THE LOWER 30S /NEAR TO SLIGHTLY ABOVE NORMAL/. WEDNESDAY AND WEDNESDAY NIGHT...PREVIOUSLY REFERENCED SURFACE TROUGH WILL DROP SWD AND EXIT REGION BY 12Z WEDNESDAY. THOUGH AIR MASS BEHIND TROUGH WILL BE QUITE DRY...H8 TEMPS WILL BE COLD ENOUGH TO SUPPORT SOME LIGHT LAKE EFFECT IN MAINLY THE AREAS FAVORED BY A NORTH FLOW /WHITEFISH...TRAVERSE CITY...MANISTEE/. MOISTURE... INSTABILITY...AND MIXED DEPTH SUPPORT ONLY LIGHT SNOWS. AS HIGH PRESSURE DROPS OVERHEAD BY WEDNESDAY EVENING...SCATTERED SNOW SHOWERS WILL DIMINISH WITH A DRY AND COLD NIGHT EXPECTED. && .LONG TERM...(THURSDAY THROUGH SUNDAY) ISSUED AT 415 AM EST MON FEB 15 2016 MODELS AGREE THAT AFOREMENTIONED SURFACE HIGH WILL REMAIN IN CONTROL OF NORTHERN MICHIGAN/S WEATHER THURSDAY /BRINGING DRY WEATHER/ BEFORE A MORE PROGRESSIVE...WARMER...AND POTENTIALLY STORMIER PATTERN EVOLVES BY LATE WEEK. STRONG WAA OVER THE CENTRAL CONUS WILL HELP BUILD AN IMPRESSIVE MID LEVEL RIDGE. FEATURE WILL BE QUITE PROGRESSIVE HOWEVER...AS PACIFIC ENERGY QUICKLY CROSSES THE ROCKIES AND SURFACE CYCLOGENESIS OCCURS VICINITY OF DAKOTAS AND/OR UPPER MS VALLEY BY EARLY FRIDAY. SO A WINTRY MIX - INCLUDING POTENTIALLY RAIN/FREEZING RAIN/SNOW - WILL BE POSSIBLE BEGINNING THURSDAY NIGHT AND CONTINUING INTO FRIDAY /THOUGH UNCERTAINTIES ABOUND/. GFS/ECMWF SUGGEST SURFACE LOW WILL CROSS REGION EARLY SATURDAY...WITH GUSTY WINDS AND A TREND TOWARD SLIGHTLY COOLER AIR AND SNOW SHOWERS SATURDAY AND PERHAPS INTO SUNDAY. TEMPERATURES WILL BE ON A ROLLER COASTER...WITH HIGHS IN THE 20S THURSDAY...WARMING INTO THE 30S TO MID 40S FRIDAY AND SATURDAY...BEFORE COOLING AGAIN FOR SUNDAY. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z MONDAY NIGHT) ISSUED AT 1145 PM EST SUN FEB 14 2016 VFR CONDITIONS WILL DROP TO MVFR CONDITIONS LATE TONIGHT INTO MONDAY AS WIDESPREAD LIGHT SNOW DEVELOPS FROM SW TO NE ACROSS MICHIGAN AHEAD OF A WARM FRONT LIFTING THRU THE REGION. SE WINDS UNDER 10 KTS WILL SHIFT TO THE SOUTH AT AROUND 10 KTS ON MONDAY. && .MARINE... ISSUED AT 415 AM EST MON FEB 15 2016 SOME GUSTIER SOUTHERLY WINDS THIS MORNING WILL BRING MARGINAL SMALL CRAFT ADVISORY CONDITIONS TO PARTS OF THE GREAT LAKES... PARTICULARLY ALONG THE NRN SHORES OF LAKE MICHIGAN AND HURON. WINDS DIMINISH IN EARNEST LATER THIS AFTERNOON AND TONIGHT...AND WILL REMAIN LIGHT THROUGH THE DAY TUESDAY. SOME STRONGER NORTHWESTERLY WINDS DEVELOP TUESDAY NIGHT AND MAY LEAD TO ADDITIONAL SMALL CRAFT ADVISORY HEADLINES. && .APX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LH...NONE. LM...NONE. LS...NONE. && NEAR TERM...ADAM SHORT TERM...BBS LONG TERM...BBS AVIATION...MLR MARINE...ADAM
Hazardous weather outlook, Feb 14, 4:06 PM EST, 12 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 406 PM EST SUN FEB 14 2016 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041- 042-152115- STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 406 PM EST SUN FEB 14 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME...THOUGH ICE JAMMING ON AREA RIVERS IS POSSIBLE DUE TO RECENT COLD TEMPERATURES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. RECENT COLD TEMPERATURES MAY LEAD TO ICE JAMMING ON AREA RIVERS. PATCHY FREEZING DRIZZLE IS POSSIBLE IN THE HIGHER TERRAIN OF NORTHERN LOWER MICHIGAN MONDAY NIGHT. A MIX OF WINTRY PRECIPITATION IS EXPECTED THURSDAY NIGHT INTO FRIDAY NIGHT. IN PARTICULAR...A PERIOD OF FREEZING RAIN IS POSSIBLE THURSDAY NIGHT INTO FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SNOW AND ICE ACCUMULATIONS AT ANY TIME. REPORTS MAY BE MADE IN ANY OF THESE THREE WAYS: ONLINE: WEATHER.GOV/GAYLORD FACEBOOK: FACEBOOK.COM/NWSGAYLORD TWITTER: TWITTER.COM/NWSGAYLORD && FOR MORE INFORMATION VISIT WEATHER.GOV/GAYLORD. AJS
Nearby
Small Craft Advisories in Michigan, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.